Alert archive / Virginia / High Wind Warnings in 2007

High Wind Warning 3, NWS Baltimore/Washington

December 2, 2007Allegany County, Washington County, Maryland; 10 counties in Virginia; 7 counties in West Virginia

NWS Baltimore/Washington issued this high wind warning at Dec 2, 2007, 2:19 PM EST for Allegany County, Washington County, Maryland; 10 counties in Virginia; 7 counties in West Virginia. It took effect at Dec 3, 2007, 4:22 AM EST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 2, 2007, 2:19 PM EST (19:19 UTC)
In effect from
Dec 3, 2007, 4:22 AM EST
Expired
Dec 3, 2007, 8:01 PM EST
In force
16 hr
Issued by
NWS Baltimore/Washington

Counties Allegany County, MD, Washington County, MD, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, City of Winchester, VA, Clarke County, VA, Frederick County, VA, Page County, VA, Rockingham County, VA, Shenandoah County, VA, Warren County, VA, Berkeley County, WV, Grant County, WV, Hampshire County, WV, Hardy County, WV, Jefferson County, WV, Mineral County, WV, Morgan County, WV

The radar

The Sterling radar (KLWX), 88 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2007-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2007-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 357 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1602 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
357 m²/s²
0-3 km storm-relative helicity
624 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KLWX 021919
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
219 PM EST SUN DEC 2 2007

MDZ501-502-VAZ021-WVZ054-501>504-030330-
/O.UPG.KLWX.HW.A.0002.071203T1200Z-071203T2000Z/
/O.NEW.KLWX.HW.W.0003.071203T1100Z-071204T0600Z/
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
PENDLETON-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-
EASTERN MINERAL-
INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...BAYARD...
PETERSBURG...EMORYVILLE...HARTMANSVILLE...KEYSER...FORT ASHBY
219 PM EST SUN DEC 2 2007

...HIGH WIND WARNING IN EFFECT FROM 6 AM MONDAY TO 1 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A HIGH 
WIND WARNING...WHICH IS IN EFFECT FROM 6 AM MONDAY TO 1 AM EST 
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION EARLY MONDAY.
VERY STRONG WINDS ARE EXPECTED TO DEVELOP BEHIND THE FRONT AFTER
DAYBREAK MONDAY AND PERSIST INTO THE EVENING HOURS.

WEST TO NORTHWEST WINDS WILL INCREASE AFTER SUNRISE MONDAY TO 30
TO 40 MPH WITH GUSTS UP TO 65 MPH. THE HIGHER ELEVATIONS WILL BE
ESPECIALLY AT RISK FOR WINDS STRONG ENOUGH TO PRODUCE DAMAGE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MDZ003-VAZ027-028-WVZ050>052-055-030330-
/O.NEW.KLWX.HW.W.0003.071203T1100Z-071204T0600Z/
WASHINGTON-SHENANDOAH-FREDERICK VA-HAMPSHIRE-MORGAN-BERKELEY-
HARDY-
INCLUDING THE CITIES OF...HAGERSTOWN...WINCHESTER...MARTINSBURG
219 PM EST SUN DEC 2 2007

...HIGH WIND WARNING IN EFFECT FROM 6 AM MONDAY TO 1 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A HIGH 
WIND WARNING...WHICH IS IN EFFECT FROM 6 AM MONDAY TO 1 AM EST 
TUESDAY. 

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION EARLY MONDAY.
VERY STRONG WINDS ARE EXPECTED TO DEVELOP BEHIND THE FRONT AFTER
DAYBREAK MONDAY AND PERSIST INTO THE EVENING HOURS.

WEST TO NORTHWEST WINDS WILL INCREASE AFTER SUNRISE MONDAY TO 30
TO 40 MPH WITH GUSTS UP TO 60 MPH. THE HIGHER ELEVATIONS WILL BE
ESPECIALLY AT RISK FOR WINDS STRONG ENOUGH TO PRODUCE DAMAGE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

DCZ001-MDZ004>007-009>011-013-014-016>018-VAZ025-026-029>031-
036>042-052>054-WVZ053-030330-
/O.NEW.KLWX.WI.Y.0008.071203T1300Z-071204T0600Z/
DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-AUGUSTA-ROCKINGHAM-PAGE-
WARREN-CLARKE-NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-
FAUQUIER-LOUDOUN-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-JEFFERSON-
INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...WESTMINSTER...
GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF...
ST MARYS CITY...STAUNTON...WAYNESBORO...HARRISONBURG...
FRONT ROYAL...CHARLOTTESVILLE...LEESBURG...MANASSAS...
MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH...
CHARLES TOWN
219 PM EST SUN DEC 2 2007

...WIND ADVISORY IN EFFECT FROM 8 AM MONDAY TO 1 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A WIND 
ADVISORY...WHICH IS IN EFFECT FROM 8 AM MONDAY TO 1 AM EST TUESDAY. 

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION EARLY MONDAY.
STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THIS FRONT. FREQUENT
GUSTS BETWEEN 45 AND 50 MPH ARE EXPECTED THROUGHOUT THE DAY AND
PERSIST INTO THE EVENING HOURS.

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 46 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SCATTERED POWER
OUTAGES COULD OCCUR.

$$
5 follow-up statements
000 
WWUS71 KLWX 030252
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
952 PM EST SUN DEC 2 2007

MDZ003-501-502-VAZ021-027-028-WVZ050>052-054-055-501>504-031100-
/O.CON.KLWX.HW.W.0003.071203T1100Z-071204T0600Z/
WASHINGTON-EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
HIGHLAND-SHENANDOAH-FREDERICK VA-HAMPSHIRE-MORGAN-BERKELEY-
PENDLETON-HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-
EASTERN MINERAL-
INCLUDING THE CITIES OF...HAGERSTOWN...FROSTBURG...CUMBERLAND...
WINCHESTER...MARTINSBURG...BAYARD...PETERSBURG...EMORYVILLE...
HARTMANSVILLE...KEYSER...FORT ASHBY
952 PM EST SUN DEC 2 2007

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM MONDAY TO 1 AM
EST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM MONDAY TO 1 AM
EST TUESDAY. 

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION EARLY MONDAY.
VERY STRONG WINDS ARE EXPECTED TO DEVELOP BEHIND THE FRONT AFTER
DAYBREAK MONDAY AND PERSIST INTO THE EVENING HOURS.

WEST TO NORTHWEST WINDS WILL INCREASE AFTER SUNRISE MONDAY TO
30 TO 40 MPH WITH GUSTS UP TO 65 MPH. THE HIGHER ELEVATIONS WILL
BE ESPECIALLY AT RISK FOR WINDS STRONG ENOUGH TO PRODUCE DAMAGE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

DCZ001-MDZ004>007-009>011-013-014-016>018-VAZ025-026-029>031-
036>042-052>054-WVZ053-031100-
/O.CON.KLWX.WI.Y.0008.071203T1300Z-071204T0600Z/
DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-AUGUSTA-ROCKINGHAM-PAGE-
WARREN-CLARKE-NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-
FAUQUIER-LOUDOUN-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-JEFFERSON-
INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...WESTMINSTER...
GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF...
ST MARYS CITY...STAUNTON...WAYNESBORO...HARRISONBURG...
FRONT ROYAL...CHARLOTTESVILLE...LEESBURG...MANASSAS...
MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH...
CHARLES TOWN
952 PM EST SUN DEC 2 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MONDAY TO 1 AM EST
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MONDAY TO 1 AM EST
TUESDAY. 

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION EARLY MONDAY.
STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THIS FRONT. FREQUENT
GUSTS BETWEEN 45 AND 50 MPH ARE EXPECTED THROUGHOUT THE DAY AND
PERSIST INTO THE EVENING HOURS.

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 46 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.
SCATTERED POWER OUTAGES COULD OCCUR.

$$
000 
WWUS71 KLWX 030922
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
422 AM EST MON DEC 3 2007

VAZ025-026-029>031-WVZ053-031700-
/O.UPG.KLWX.WI.Y.0008.071203T1300Z-071204T0600Z/
/O.EXB.KLWX.HW.W.0003.071203T0922Z-071204T0600Z/
AUGUSTA-ROCKINGHAM-PAGE-WARREN-CLARKE-JEFFERSON-
INCLUDING THE CITIES OF...STAUNTON...WAYNESBORO...HARRISONBURG...
FRONT ROYAL...CHARLES TOWN
422 AM EST MON DEC 3 2007

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 1 AM EST TUESDAY.
THE WIND ADVISORY IS NO LONGER IN EFFECT. 

A STRONG COLD FRONT WILL MOVE ACROSS THE AREA EARLY THIS MORNING.
STRONG WEST TO NORTHWEST WINDS BETWEEN 20 T0 30 MPH WITH GUSTS UP
TO 60 MPH WILL DEVELOP BEHIND THE FRONT BETWEEN 5 AM AND 7 AM.
THESE WINDS ARE EXPECTED TO PERSIST THROUGH THE DAY AND INTO THE
EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. WINDS OF THIS MAGNITUDE CAN DOWN TREES AND
POWERLINES AND LEAD TO POWER OUTAGES.

$$

MDZ003-501-502-VAZ021-027-028-WVZ050>052-054-055-501>504-031700-
/O.EXT.KLWX.HW.W.0003.071203T0922Z-071204T0600Z/
WASHINGTON-EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
HIGHLAND-SHENANDOAH-FREDERICK VA-HAMPSHIRE-MORGAN-BERKELEY-
PENDLETON-HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-
EASTERN MINERAL-
INCLUDING THE CITIES OF...HAGERSTOWN...FROSTBURG...CUMBERLAND...
WINCHESTER...MARTINSBURG...BAYARD...PETERSBURG...EMORYVILLE...
HARTMANSVILLE...KEYSER...FORT ASHBY
422 AM EST MON DEC 3 2007

...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 AM EST TUESDAY...

A STRONG COLD FRONT WILL MOVE ACROSS THE AREA EARLY THIS MORNING.
STRONG WEST TO NORTHWEST WINDS BETWEEN 20 T0 30 MPH WITH GUSTS UP
TO 60 MPH WILL DEVELOP BEHIND THE FRONT BETWEEN 5 AM AND 7 AM.
THESE WINDS ARE EXPECTED TO PERSIST THROUGH THE DAY AND INTO THE
EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. WINDS OF THIS MAGNITUDE CAN DOWN TREES AND
POWERLINES AND LEAD TO POWER OUTAGES.

$$

VAZ050-051-055>057-031700-
/O.EXB.KLWX.WI.Y.0008.071203T0922Z-071204T0600Z/
ORANGE-CULPEPER-STAFFORD-SPOTSYLVANIA-KING GEORGE-
INCLUDING THE CITIES OF...CULPEPER...FREDERICKSBURG
422 AM EST MON DEC 3 2007

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST TUESDAY. 

A STRONG COLD FRONT WILL MOVE ACROSS THE AREA EARLY THIS MORNING.
STRONG WEST TO NORTHWEST WINDS BETWEEN 20 T0 30 MPH WITH GUSTS UP
TO 50 MPH WILL DEVELOP BEHIND THE FRONT BETWEEN 7 AM AND 9 AM.
THESE WINDS ARE EXPECTED TO PERSIST THROUGH THE DAY AND INTO THE
EVENING.

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 46 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.
SCATTERED POWER OUTAGES COULD OCCUR.

$$

DCZ001-MDZ004>007-009>011-013-014-016>018-VAZ036>042-052>054-
031700-
/O.EXT.KLWX.WI.Y.0008.071203T0922Z-071204T0600Z/
DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-NELSON-ALBEMARLE-GREENE-
MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-
INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...WESTMINSTER...
GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF...
ST MARYS CITY...CHARLOTTESVILLE...LEESBURG...MANASSAS...
MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH
422 AM EST MON DEC 3 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM EST TUESDAY...

A STRONG COLD FRONT WILL MOVE ACROSS THE AREA EARLY THIS MORNING.
STRONG WEST TO NORTHWEST WINDS BETWEEN 20 T0 30 MPH WITH GUSTS UP
TO 50 MPH WILL DEVELOP BEHIND THE FRONT BETWEEN 7 AM AND 9 AM.
THESE WINDS ARE EXPECTED TO PERSIST THROUGH THE DAY AND INTO THE
EVENING.

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 46 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.
SCATTERED POWER OUTAGES COULD OCCUR.

$$
PELOQUIN/ROGOWSKI
000 
WWUS71 KLWX 031453
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
953 AM EST MON DEC 3 2007

MDZ003-501-502-VAZ021-025>031-WVZ050>055-501>504-032300-
/O.CON.KLWX.HW.W.0003.000000T0000Z-071204T0600Z/
WASHINGTON-EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
HIGHLAND-AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-
CLARKE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
INCLUDING THE CITIES OF...HAGERSTOWN...FROSTBURG...CUMBERLAND...
STAUNTON...WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL...
MARTINSBURG...CHARLES TOWN...BAYARD...PETERSBURG...EMORYVILLE...
HARTMANSVILLE...KEYSER...FORT ASHBY
953 AM EST MON DEC 3 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY. 

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE INTO THIS
EVENING WITH GUSTS UP 60 MPH POSSIBLE ESPECIALLY OVER ELEVATED
TERRAIN. EASTERN WEST VIRGINIA AND WESTERN MARYLAND ARE AT HIGHER
RISK FOR EXPERIENCING DAMAGING WINDS AND WIDESPREAD POWER OUTAGES
ESPECIALLY TONIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. WINDS OF THIS MAGNITUDE CAN DOWN TREES AND
POWER LINES AND LEAD TO POWER OUTAGES.

$$

DCZ001-MDZ004>007-009>011-013-014-016>018-VAZ036>042-050>057-
032300-
/O.CON.KLWX.WI.Y.0008.000000T0000Z-071204T0600Z/
DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-NELSON-ALBEMARLE-GREENE-
MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-ORANGE-CULPEPER-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...WESTMINSTER...
GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF...
ST MARYS CITY...CHARLOTTESVILLE...LEESBURG...CULPEPER...
MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH...
FREDERICKSBURG
953 AM EST MON DEC 3 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY. 

STRONG NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE
POSSIBLE TODAY INTO THIS EVENING. THESE WINDS MAY BE ENOUGH TO
DOWN TREE LIMBS AND POWER LINES. SCATTERED POWER OUTAGES MAY OCCUR.

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 46 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.


$$
000 
WWUS71 KLWX 031912
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
212 PM EST MON DEC 3 2007

VAZ036>039-050-051-055>057-032015-
/O.CAN.KLWX.WI.Y.0008.000000T0000Z-071204T0600Z/
NELSON-ALBEMARLE-GREENE-MADISON-ORANGE-CULPEPER-STAFFORD-
SPOTSYLVANIA-KING GEORGE-
INCLUDING THE CITIES OF...CHARLOTTESVILLE...CULPEPER...
FREDERICKSBURG
212 PM EST MON DEC 3 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS CANCELLED
THE WIND ADVISORY. 

WIND GUSTS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA FOR THE
REMAINDER OF THE AFTERNOON AND EVENING. HOWEVER...BREEZY
CONDITIONS WITH WIND GUSTS UP TO 35 MPH ARE STILL POSSIBLE UNTIL
EARLY EVENING. 

$$

MDZ003-501-502-VAZ021-025>031-WVZ050>055-501>504-040315-
/O.CON.KLWX.HW.W.0003.000000T0000Z-071204T0600Z/
WASHINGTON-EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
HIGHLAND-AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-
CLARKE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
INCLUDING THE CITIES OF...HAGERSTOWN...FROSTBURG...CUMBERLAND...
STAUNTON...WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL...
MARTINSBURG...CHARLES TOWN...BAYARD...PETERSBURG...EMORYVILLE...
HARTMANSVILLE...KEYSER...FORT ASHBY
212 PM EST MON DEC 3 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY. 

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE INTO THIS
EVENING WITH GUSTS UP 60 MPH POSSIBLE ESPECIALLY OVER ELEVATED
TERRAIN. EASTERN WEST VIRGINIA AND WESTERN MARYLAND ARE AT HIGHEST RISK
FOR EXPERIENCING DAMAGING WINDS AND WIDESPREAD POWER OUTAGES
ESPECIALLY THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. WINDS OF THIS MAGNITUDE CAN DOWN TREES AND POWER
LINES AND LEAD TO POWER OUTAGES.

$$

DCZ001-MDZ004>007-009>011-013-014-016>018-VAZ040>042-052>054-
040315-
/O.CON.KLWX.WI.Y.0008.000000T0000Z-071204T0600Z/
DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-RAPPAHANNOCK-FAUQUIER-
LOUDOUN-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-
INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...WESTMINSTER...
GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF...
ST MARYS CITY...LEESBURG...MANASSAS...MANASSAS PARK...FAIRFAX...
ALEXANDRIA...FALLS CHURCH
212 PM EST MON DEC 3 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY. 

STRONG NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS BETWEEN 45 AND
50 MPH WILL REMAIN POSSIBLE THROUGH THE NIGHT. ADVISORY MAY NEED
TO BE EXTENDED INTO TOMORROW MORNING ESPECIALLY FOR AREAS CLOSER
TO THE PENNSYLVANIA BORDER. THESE WINDS MAY BE ENOUGH TO DOWN
TREE LIMBS AND POWER LINES. SCATTERED POWER OUTAGES MAY OCCUR.

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 46 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS71 KLWX 040101
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
801 PM EST MON DEC 3 2007

MDZ003-501-502-VAZ027>031-WVZ050>053-055-501>504-040915-
/O.CAN.KLWX.HW.W.0003.000000T0000Z-071204T0600Z/
/O.EXB.KLWX.WI.Y.0008.000000T0000Z-071204T1500Z/
WASHINGTON-EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-
INCLUDING THE CITIES OF...HAGERSTOWN...FROSTBURG...CUMBERLAND...
WINCHESTER...FRONT ROYAL...MARTINSBURG...CHARLES TOWN...BAYARD...
PETERSBURG...EMORYVILLE...HARTMANSVILLE...KEYSER...FORT ASHBY
801 PM EST MON DEC 3 2007

...WIND ADVISORY IN EFFECT UNTIL 10 AM EST TUESDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST TUESDAY. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

STRONG NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS BETWEEN 45 AND
50 MPH WILL CONTINUE THROUGH THE NIGHT. THESE WINDS MAY BE ENOUGH
TO DOWN TREE LIMBS AND POWER LINES. POWER OUTAGES MAY OCCUR.

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.



$$

VAZ021-025-026-WVZ054-040215-
/O.CAN.KLWX.HW.W.0003.000000T0000Z-071204T0600Z/
HIGHLAND-AUGUSTA-ROCKINGHAM-PENDLETON-
INCLUDING THE CITIES OF...STAUNTON...WAYNESBORO...HARRISONBURG
801 PM EST MON DEC 3 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS CANCELLED
THE HIGH WIND WARNING. 

WINDS HAVE DIMINISHED TO 15 TO 25 MPH...BELOW WARNING AND ADVISORY
CRITERIA.

$$

DCZ001-MDZ004>007-009>011-013-014-016>018-VAZ040>042-052>054-
040915-
/O.EXT.KLWX.WI.Y.0008.000000T0000Z-071204T1500Z/
DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-RAPPAHANNOCK-FAUQUIER-
LOUDOUN-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-
INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...WESTMINSTER...
GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF...
ST MARYS CITY...LEESBURG...MANASSAS...MANASSAS PARK...FAIRFAX...
ALEXANDRIA...FALLS CHURCH
801 PM EST MON DEC 3 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM EST TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST TUESDAY. 

STRONG NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL
REMAIN POSSIBLE THROUGH THE NIGHT. THERE HAVE BEEN REPORTS OF
DOWNED TREES AND POWER LINES THROUGHOUT THE DAY. THESE MAY
CONTINUE TO OCCUR OVERNIGHT. WINDS THIS STRONG CAN MAKE DRIVING 
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this high wind warning went out at Dec 2, 10:17 AM EST, 4 hours 2 minutes earlier.

Area forecast discussion, Dec 2, 10:17 AM EST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1017 AM EST SUN DEC 2 2007

.SYNOPSIS...

RAIN IS EXPECTED TODAY AND TONIGHT AS A STORM SYSTEM OVER THE
GREAT LKS MOVES EAST. THE COLD FRONT ASSOCIATED WITH THIS STORM
SYSTEM WILL CROSS THE AREA EARLY MONDAY. STRONG POSSIBLY DAMAGING
WINDS WILL DEVELOP BEHIND THIS FRONT WITH GUSTS AS HIGH AS 60 MPH
COMMON OVER ELEVATED TERRAIN. MUCH COLDER AIR WILL FOLLOW BEHIND
THIS FRONT WITH TEMPERATURES EXPECTED 10 TO 15 DEGREES BELOW
NORMAL. A CLIPPER SYSTEM WILL CROSS THE AREA ON WEDNESDAY AND
BRING SOME LIGHT SNOW. COLD HIGH PRES WILL BUILD FOR THE END OF
THE WEEK.

&&

.NEAR TERM /UNTIL 5 PM THIS AFTERNOON/...

DONT HAVE ANY CONCERNS ABOUT ANY WINTER PRECIP TODAY AS TEMPS
NOW WELL ABV FREEZING AND WINDS ARE SOUTHERLY. RAIN WILL
OVERSPREAD THE REGION BEFORE DAYS END AS STORM SYSTEM OVER THE WRN
GREAT LKS MOVES EAST. RAIN WILL CONTINUE TONIGHT AS WARM ADVECTION
INCREASES. TOTAL RAINFALL AMTS LOOK TO BE AROUND ONE-HALF INCH.

WINDS BIG CONCERN FOR TOMORROW. WILL LIKELY UPGRADE TO WARNING FAR
WEST AND ISSUE NEW WARNINGS AND/OR ADVISORIES FURTHER EAST LATER
THIS AFTERNOON.

&&

.SHORT TERM /5 PM THIS AFTERNOON THROUGH 6 AM MONDAY/...
RAIN WILL CONTINUE TONIGHT...UNTIL A STRONG COLD FRONT MOVES FROM
WEST TO EAST ACROSS THE AREA LATE. TEMPERATURES MAY RISE SOME JUST
AHEAD OF THE FRONT....DEVIATING FROM THE USUAL DIURNAL TREND. ADDED
SOME HOURLY SPECIFICITY FOR THIS. OTHERWISE...WILL HAVE CATEGORICAL
POPS FOR RAIN DECREASING LATE. ANY RAIN WILL CHANGE OVER TO SNOW IN
OUR EXTREME WEST TOWARD DAYBREAK AS POST-FRONTAL 850 MB TEMPERATURES
PLUMMET. WINDS WILL ALSO BEGIN TO GET GUSTY AS STRONG COLD ADVECTION
LEADS TO MIXING.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
TWO BIGGEST ISSUES BEYOND SUN NIGHT ARE WINDS ON MONDAY AND POSSIBLE
WINTER EVENT MID WEEK. GRADIENT IS QUITE STRONG POST FROPA EARLY IN
THE PERIOD...AND HAVE ISSUED A GALE WARNING FOR THE MARINE AREA ON
MONDAY. HIGHLIGHT WILL BE PLACED IN THE HWO INDICATING WIND ADVISORY
CRITERIA WINDS EXPECTED AT LEAST...AND HIGH WIND WATCH WILL REMAIN
IN PLACE FOR THE WRN HIGHLANDS.

GFS HAS GONE SPEEDIER WITH TIMING OF EVENT FOR MID WEEK. WILL SLICE
THE DIFFERENCE FOR NOW TO ALLOW TIME FOR THE MODEL TO GET
CONSISTENT...BUT AM RE-INTRODUCING CHC POPS FOR METRO AREAS DRG THE
DAY WED. WITH SFC LOW FCST TO BE PASSING TO OUR S...AND TEMP
PROFILES...FEEL SNOW WOULD BE THE PRIMARY PTYPE. MEX GUIDANCE SHOWS
DULLES WITH A MAXT OF 33 WED. YIKES. WELCOME TO WINTER.

NO CHANGE TO REMAINDER OF EXTENDED. DAY 10 ON THE GFS SHOWS SOME
RDGG BEGINNING TO BUILD IN.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
VFR CLOUD DECKS WILL LOWER INTO MVFR THIS AFTERNOON...AND LIKELY
FALL INTO IFR THIS EVENING. SMALL CHANCE FOR MIXED PRECIP EXISTS
MAINLY AT KBWI...KMTN AND KMRB EARLY THIS MORNING...OTHERWISE
WIDESPREAD RAIN WILL DEVELOP LATER THIS AFTERNOON AND
EVENING...SUPPORTING THE DETERIORATING CIGS. VSBYS MAY FOLLOW SUIT
AND DROP TO IFR THIS EVENING AS WELL.

WIND WILL BE PRIMARY CONCERN MONDAY. SHOULD BE SOME BUMPS FLYING
INTO THE LOCAL TERMINALS AFTER SUNRISE DUE TO STRONG WINDS. VSBYS
AND CIGS WILL BE VFR HOWEVER.

&&

.MARINE...
WILL RAISE A SMALL CRAFT BEGINNING THIS EVENING. THERES GOOD
AGREEMENT AMONG THE NCEP AND LOCALLY RUN MODELS IN INCREASING
SOUTH/SOUTHWEST WIND SPEEDS LATE TODAY AND THIS EVENING. BOTH THE
PRESSURE GRADIENT WILL TIGHTEN UP AHEAD OF A COLD FRONT AND A LOW
LEVEL JET WILL INTENSIFY. GALE FORCE WINDS PRETTY LIKELY POST
FROPA ON MONDAY. HAVE TOSSED UP A WARNING FOR ALL TIDAL AREAS.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...GALE WARNING FROM 7 AM TO 6 PM EST MONDAY FOR MDZ007-011-014-
     016>018.
     HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
     FOR MDZ501-502.
VA...GALE WARNING FROM 7 AM TO 6 PM EST MONDAY FOR VAZ052-055-057.
     HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
     FOR VAZ021.
WV...HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
     FOR WVZ054-501>504.
MARINE...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST MONDAY
     FOR ANZ530>537.
     GALE WARNING FROM 7 AM TO 6 PM EST MONDAY FOR ANZ530>537.

&&

UPDATE...ROSA
PRODUCTS...RDH/BPP
Hazardous weather outlook, Dec 2, 9:58 AM EST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
958 AM EST SUN DEC 2 2007

ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-
VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-031000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
958 AM EST SUN DEC 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE CHESAPEAKE BAY AND TIDAL
POTOMAC RIVER TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A GALE WARNING IS IN EFFECT FOR MONDAY. A HIGH WIND WATCH IS IN
EFFECT FOR THE MOUNTAINS WEST OF ROUTE 220 FOR MONDAY. A WIND
ADVISORY MAY BE REQUIRED FOR LOCATIONS EAST OF THERE FOR MONDAY
INCLUDING THE WASHINGTON AND BALTIMORE METRO AREAS. WIND GUSTS IN
EXCESS OF 45 MPH ARE POSSIBLE.

LIGHT SNOW IS LIKELY ON WEDNESDAY AREA WIDE. MINOR ACCUMULATIONS OF
UP TO AN INCH ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 8:56 PM ESTHigh Wind WatchLWXAllegany17 hr
Dec 2, 2:19 PM ESTWind AdvisoryLWXAllegany, Anne Arundel, Baltimore, Calvert, Carroll, Charles and 5 more38 hr

Nearby

High Wind Warnings in Virginia, 2007High Wind Warnings in West Virginia, 2007High Wind Warnings in Maryland, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.